MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Facility declined to provide patient information.The implant or explant dates are not applicable to this device.State/prefecture is (b)(6).Device not received for evaluation.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
During a planned therapeutic coronary procedure, inside the body, while passing through the lesion the tip of the manufacture¿s catheter device separated in the patient when they attempted to go through stent strut of cypher stent, which was implanted 10 years ago, and deliver to the lcx.The catheter was observed to be stuck.A snare was inserted from left femoral and the catheter was removed with the snare.However, the catheter tip was separated and found in left anterior tibial.The physician decided no additional intervention to remove this tip and left it in the vessel.This adverse event is being reported because the tip of the manufacture¿s device separated and additional intervention was required to remove the device.
 
Additional Manufacturer Narrative
Internal reference: 70679.The returned device was visually and microscopically inspected and damage was observed.The distal shaft was stretched and broken, the catheter tip was not present.The transducer and the pzt were intact.Sanguineous material was observed on the distal shaft.The connector assembly was not present.The probable cause of the reported failure is damage not expected during routine use as evidenced by missing tip and connector assembly.Strain, impact, and forces associated with use can affect the integrity of the electrical connections within the device.It could not be determined when the cause of the failure occurred.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to advise pertinent device analysis findings.

Brand Name
REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key8576247
Report Number2939520-2019-00034
Device Sequence Number2172815
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(17)210131(10)0301596695(90)989609000981
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0301596695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WIRE, SNARE
Outcome Attributed to Adverse Event Other; Required Intervention;
Date Report Sent to FDA01/01/2005